... Day... For over 10 years. I have terrible neuropathy from diabetes, without the tramadol relieve I can barely walk. I travel for work, 30 weeks a year, so my job would be in jeopardy as well without the tramadol. So, without warning, he won't refill them and he won't even return my calls. He phoned in a refill yesterday for my metformin, so I know he's around. These doctors are something else! I have about a 7 day supply left and a couple of bottles of vicodin, so I guess I can taper off... I think 200mg a day of tramadol is a small amount, so taper should be OK. Any ideas on what I should do? All the doctors have over-prescribed for years and are now running for the hills. But the bottom line is this... I will be damaged goods with tramadol... I seriously won't be able to work. I'm really in a bad spot
They have found that tramadol is a rather dangerous narcotic drug. More so than oxycodone in my opinion as the side effects are dangerous.
Have you been to a pain management specialist or a rheumatologist? Because of the crack down on narcotics it's hard to find a primary care doctor that can help you as they are now limited to what they can prescribe for you. There are other drugs and therapies that can help you. I would encourage you to get a referral to a specialist as soon as possible. Wean off of the tramadol, and use small doses of the Vicodin that you have until then. Good luck to you.
You have taken tramadol for such a long time, it could be medically dangerous for you to try and taper off with only a 7 day supply. Your Dr is being extremely irresponsible in having you do this in this fashion. At the very least I would suggest you report him to the medical licensing board in your state. Instead of calling for a refill, you may need to make an appt so you can question his reasoning in person.
200 mg is not such a small amount and after ten years you will have become physically dependant on it. I have heard of only one person here who had an easy time of it (withdrawal) in about five years. Personally, I think your doctor should have given you 30 days notice to give you the chance to taper slowly.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Sep 2009 • 1 answer
I have sever neuropathy caused by having diabetes. I have been on Darvon and Tramidol 4 times a day?
Posted 3 Sep 2010 • 1 answer
Posted 1 Sep 2014 • 2 answers
Posted 14 Oct 2015 • 1 answer
Posted 17 Oct 2015 • 1 answer